Advertisement

Can over-the-counter (OTC) antihistamines cause erectile dysfunction?

Antihistamines (for example, Benadryl, Dramamine, Phenergan, Vistaril, Zantac) are used to treat many conditions including: allergic symptoms and itchiness, the common cold, motion sickness, insomnia, and extrapyramidal symptoms (for example, anxiety, restlessness). Regardless whether over-the-counter (OTC) or by prescription, as a side effect, antihistamines can cause or contribute to erectile dysfunction (ED). If you experience ED and believe it is the result of a medication, do not stop taking the medication. You should first contact your doctor or healthcare provider. It may be possible to alter the medication or change the dosage.

Continue Learning about Erectile Dysfunction Causes

Is benign prostatic hyperplasia (BPH) a risk factor for ED?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
Having an enlarged prostate--the problem also known as benign prostatic hyperplasia, or BPH--doesn...
More Answers
Can too much time on a bike lead to erectile dysfunction?
Dr. Michael Roizen, MDDr. Michael Roizen, MD
While cycling is good for your heart and your legs, studies have shown that spending too much time s...
More Answers
What Causes Erectile Dysfunction?
What Causes Erectile Dysfunction?
Does Treatment for Erectile Dysfunction Ever Include Surgery?
Does Treatment for Erectile Dysfunction Ever Include Surgery?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.